MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 45006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire became entrapped in the catheter, and two embolisms were discovered, requiring additional intervention and medication.A 1.6mm jetstream sc atherectomy catheter and a 2.1mm jetstream xc atherectomy catheter were used together to in an endovascular treatment to treat stenosis in the right superficial femoral artery (sfa) to the popliteal artery.The puncture was performed from the left femoral and a 7 fr guiding sheath was inserted.Contrast imaging of the right lower extremity showed that the sfa proximal was focal and severe calcification of less than 10 cm was observed at the distal.The posterior tibiofibular canal was visible, but the distal and the anterior tibial artery (ata) were occluded.The blood flow to the fingertips was slightly flowing through the collateral circulation.A 014 thruway 300cm/short taper/straight guidewire managed to cross the lesion and the jetstream sc atherectomy catheter was used to slowly cut the proximal and distal incisions.Almost no change in the cutting sounds was observed.Then, the jetstream sc atherectomy catheter was removed, and the jetstream xc atherectomy catheter was inserted and used to cut each lesion in the blades down mode.With the jetstream xc atherectomy catheter, however, a change in the cutting sound was observed after hitting the calcification.When cutting to the distal end, it was found that the thruway guidewire was about to detach.The cutting was temporarily stopped.The jetstream xc atherectomy catheter was pulled back slightly and used in a knuckle shape to stabilize the thruway (the tip was occluded), but it was confirmed by angiography that the tip was kinked.An attempt was made to remove the thruway guidewire, but it could not be removed.Three doctors attempted to remove the thruway guidewire, but it could not be removed alone.The jetstream xc atherectomy catheter and the thruway guidewire were removed together from the patient with no resistance.The tip of the thruway guidewire was kinked, so it could not be pulled out of the jetstream xc atherectomy catheter.The tip of the guidewire was checked, and there were no residues left in the body.A new guidewire was passed through the collateral circulation so that it would not detach.In that state, the lesion was cut again using another jetstream xc atherectomy catheter with blades down.After that, only the part of the distal sfa that was more calcified about 1 cm was cut with blades up.Slow flow was confirmed by angiography after atherectomy.Considering distal embolism, the guide wire was replaced with jupiter fc and a microcatheter was used to check the blood flow.Two parts of the collateral circulation that appeared to be a distal embolism were found.It was judged that the blood vessel diameter in one part was quite thin, and aspiration was not possible, so vasodilator administration was repeated from the microcatheter.For the other part, an attempt was made to remove the embolism by aspiration, but the guide wire was unable to cross, and the device could not be delivered, so the aspiration was discontinued.After administration of the vasodilator, the blood flow below-knee tended to improve slightly.For the distal embolism, no further treatment was given, and it was decided to follow up the next morning.After atherectomy in the sfa lesion, percutaneous transluminal angioplasty and a drug-coated balloon were applied, and the procedure was completed.No further complications were reported.

Brand Name
JETSTREAM SC
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16381690
Report Number2124215-2023-06691
Device Sequence Number5759257
Product Code MCW
UDI-Device Identifier08714729889830
UDI-Public08714729889830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number45006
Device Catalogue Number45006
Device Lot Number0030483251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown